MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 35CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2S35A
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent: 10/29/2024 d4 batch #: unknown additional information was requested and the following was obtained: other than going from a laparoscopic case to an open case, there were no other adverse consequences to the patient.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what was the indication of the procedure? what type of tissue/vessel device was working on when issues occurred? was there a previous procedure on the same tissue/vessel previously? did they use the 2nd device on the same tissue/spot where they used the 1st device and had the error codes? can it be confirmed the procedure was converted to open? what was the reason for the conversion to open from laparoscopic? was the conversion due to the issues experienced with the enseal devices? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, that during a gyn procedure, the device they were using gave a warning sign on the generator to reposition jaws and reactivate.They then received an error to replace instrument and instrument error detected.Opened another device from the same lot and received the same three errors.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/4/2024 additional information was requested and the following was obtained: sales rep called requesting this pc can be closed due to customer finding out the cause from the generater and have fixed the issue.Thank you for reaching out.This is a miscommunication.The issue was with the device coming into contact with the uterine manipulator, not the generator.There hasn¿t been any issues since and it was only a problem with one surgeon.Also, there was never issues with our other devices used with the generator.Per the customer, this case can be closed.
 
Additional Manufacturer Narrative
(b)(4) date sent: 11/13/2024 d4 batch #: c9er9u.Additional information was requested and the following was obtained: what was the indication of the procedure? procedure was a laparoscopic assisted vaginal hysterectomy.What type of tissue/vessel device was working on when issues occurred? uterine tissue/pedicles.Was there a previous procedure on the same tissue/vessel previously? no previous surgeries.Did they use the 2nd device on the same tissue/spot where they used the 1st device and had the error codes? second device was used in the same tissue with error code reoccuring can it be confirmed the procedure was converted to open? procedure was converted to an open hysterectomy what was the reason for the conversion to open from laparoscopic? failure of equipment and dense tissue was the conversion due to the issues experienced with the enseal devices? yes investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with no apparent damage.The device was tested on the generator and passed all functional testing.The energy output delivered from the device was verified.All three tones were heard during functional testing (tone 1 is heard when the energy activation button is pressed; tone 2 is heard when the tissue impedance threshold is reached and tone 3 is heard when the cycle is complete).No alert screens were displayed during testing.There were no anomalies noted with the functionality of the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch c9er9u, and no non-conformances were identified.

Brand Name
ENSEAL G2 ART STRA SEALER 35CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20561013
Report Number3005075853-2024-08195
Device Sequence Number19645935
Product Code GEI
UDI-Device Identifier10705036014515
UDI-Public(01)10705036014515(17)290731(10)C9EU8K
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2S35A
Device Lot NumberC9EU8K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer10/31/2024
11/20/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/13/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown